Alert archive / Ohio / Flash Flood Warnings in 2020

Flash Flood Warning 7, NWS Wilmington, OH

March 28, 2020Darke County, Miami County, Shelby County, Ohio

NWS Wilmington, OH issued this flash flood warning at Mar 28, 2020, 6:49 PM EDT for Darke County, Miami County, Shelby County, Ohio. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2020, 6:49 PM EDT (22:49 UTC)
Expired
Mar 28, 2020, 9:45 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Darke County, OH, Miami County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 101 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 7:22 PM EDTHEAVY RAIN 1.38Sidney, OHTOTAL SINCE MIDNIGHT.
Mar 28, 7:26 PM EDTFLOOD2 Nne Sidney, OHLAW ENFORCEMENT REPORTED FLOODING ON APOLLO DRIVE, BUT POSSIBLY FROM BLOCKED DRAINS.
Mar 28, 8:05 PM EDTFLASH FLOOD3 Wnw Sidney, OHNUMEROUS ROADS THROUGHOUT SHELBY COUNTY HAVE HIGH WATER ACCORDING TO LAW ENFORCEMENT. CAR STUCK IN W. RUSSELL ROAD AND N. KUTHER ROAD.
Mar 28, 8:05 PM EDTFLASH FLOODGreenville, OHNUMEROUS HIGH WATER SIGNS POSTED THROUGHOUT THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 76 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2020-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2020-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

773 
WGUS51 KILN 282249
FFWILN
OHC037-109-149-290145-
/O.NEW.KILN.FF.W.0007.200328T2249Z-200329T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
649 PM EDT Sat Mar 28 2020

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Shelby County in west central Ohio...
  Northern Darke County in west central Ohio...
  Northwestern Miami County in west central Ohio...

* Until 945 PM EDT.

* At 648 PM EDT, radar indicated thunderstorms producing heavy rain 
  across the warned area. Up to one inch of rain has already fallen, 
  with another inch possible in the next hour or so. Flash flooding 
  is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that may experience flooding include...
  Sidney, Piqua, Greenville, Versailles, Newport, Bradford, Union
  City, Anna, Fort Loramie, Jackson Center, Ansonia, Hardin, Webster,
  Russia, Gettysburg, Port Jefferson, Osgood, North Star, Rossburg
  and Lockington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4020 8402 4006 8481 4028 8480 4045 8401

FLASH FLOOD...RADAR INDICATED

$$

KC
2 follow-up statements
912 
WGUS71 KILN 290007
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
807 PM EDT Sat Mar 28 2020

OHC037-109-149-290145-
/O.CON.KILN.FF.W.0007.000000T0000Z-200329T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shelby OH-Darke OH-Miami OH-
807 PM EDT Sat Mar 28 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
SHELBY...NORTHERN DARKE AND NORTHWESTERN MIAMI COUNTIES...

At 806 PM EDT, law enforcement reported thunderstorms producing 
heavy rain across the warned area, with cars stranded due to high 
water near Sidney. Between 2 and 3 inches of rain fell in a short 
period of time and although the heaviest rain has ended, runoff from 
earlier excessive rainfall will allow for flash flooding to continue.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that may experience flooding include...
Sidney, Piqua, Greenville, Versailles, Newport, Bradford, Union City,
Anna, Fort Loramie, Jackson Center, Ansonia, Hardin, Webster, Russia,
Gettysburg, Port Jefferson, Osgood, North Star, Rossburg and
Lockington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Stay away or be swept away. River banks and culverts can become
unstable and unsafe.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4020 8402 4006 8481 4028 8480 4045 8401

FLASH FLOOD...OBSERVED

$$

KC
514 
WGUS71 KILN 290139
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
939 PM EDT Sat Mar 28 2020

OHC037-109-149-290148-
/O.EXP.KILN.FF.W.0007.000000T0000Z-200329T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shelby OH-Darke OH-Miami OH-
939 PM EDT Sat Mar 28 2020

...THE FLASH FLOOD WARNING FOR SHELBY...NORTHERN DARKE AND
NORTHWESTERN MIAMI COUNTIES WILL EXPIRE AT 945 PM EDT...

The heavy rain has ended but numerous roads in Darke and Shelby 
County remain closed due to previous excessive rainfall. A county 
flood warning has been issued for these areas until the water can 
recede.

LAT...LON 4020 8402 4006 8481 4028 8480 4045 8401

$$

KC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 3:58 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Mar 28, 3:58 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
358 PM EDT Sat Mar 28 2020

.SYNOPSIS...
A warm and humid airmass in place over the Ohio Valley
will support chances for showers and thunderstorms ahead of an
approaching cold front tonight. The cold front will move
through the area Sunday morning ushering in cooler, drier air to
the region. Strong southwesterly winds are expected behind the
front.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Surface observations reveal that a slow moving warm front is
currently draped across Darke, Shelby, Logan, and Hardin counties.
Temperatures north of the front are in the low 50s. South of the
front, temperatures are in the 70s with dew points in the 60s along
with 10-20 mph southerly winds. Strong to severe storms have formed
just south of the warm front in the warm sector with hail and
damaging winds being the primary threats.

SPC mesoanalysis suggests that the warm sector is characterized by
moderate surface based instability (surface based CAPE > 1500 J/kg)
with little to no convective inhibition. The unstable environment is
also characterized by strong speed shear with straight line
hodographs and 0-6km bulk shear exceeding 60 knots. Forcing
mechanisms have been subtle, but analysis of the environment suggest
that large scale accent ahead of an approaching low, in combination
with low-level frontogenesis (as seen on SPC meso analysis) due to
differential diabatic heating along the frontal boundary, could have
provided enough ascent just south of the warm front to initiate
convection. Storms will likely continue to progress eastward just
south of the boundary this evening and possibly diminish in coverage
as instability and the temperature gradient is reduced across
central Ohio.

Storm coverage may once again increase tonight as a cold front
sweeps through the Ohio Valley. Forcing may be stronger than during
the daytime hours due to the approaching cold front, but instability
is expected to be weakening (MUCAPE < 1000 J/kg). There is still as
severe threat when taking into consideration a strong low-level jet
east of the front helping to support a strong shear profile.

The cold front is expected to move east of the Ohio Valley by
daybreak. Expect lows in the lower 50s across western Ohio/eastern
Indiana and middle 60s in central Ohio and northern Kentucky.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Southwesterly winds are forecast to strengthen after the cold
front passes through the Ohio Valley on Sunday morning. A
strengthening pressure gradient in combination with cold air
advection and daytime mixing will likely result in sustained
winds above 20 mph with gusts upwards of 50 mph. The strongest
winds are expected across the northern two thirds of the CWA. A
wind advisory has been issued for the strong winds.

With cold air advection and strong winds in place, highs are
not expected to rise much. Forecast highs may be early in the
day in some locations. Expecting highs in the upper 50s in
western Ohio/eastern Indiana and upper 60s in southern Ohio.
Cold air advection continues into Sunday night as winds start to
weaken. Forecast lows are in the 40s areawide and surface
ridging strengthens.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Though we may escape headline events, weaker systems may bring
unsettled weather from time to time.

Surface high pressure forming behind an upper low should provide dry
weather on Monday. Low pressure driven by a rather potent upper
trough will produce rain chances Tuesday, especially in southern
locations closer to the track of the surface low. Isolated showers
may persist Wednesday through Friday in lingering moisture behind
the low, aided by weak mid level short wave energy. A better chance
for showers may exist Saturday when a cold front is forecast to
advance from the west.

Pattern featuring geopotential heights a bit below average suggests
temperatures a few to several degrees below normal. Look for highs
ranging in the upper 40s north to around 60 south on Monday. Expect
a retreat to the mid and upper 40s Tuesday, then back up the the 50s
Wednesday through Friday, before dropping to the 40s again on
Saturday.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A warm front has pushed north of the TAF sites this morning. South
of the warm front, periods of showers and thunderstorms (some
severe) are expected through the afternoon and overnight hours until
a cold front crosses the region. Drops to MVFR ceilings and MVFR/IFR
visibilities are expected in the convection.

Additionally, southerly winds from 10-20 knots with gusts upwards of
25 knots are expected through the afternoon outside of
thunderstorms. Surface winds may drop off a bit overnight, but a
strong low-level jet is expected to develop and lead to
southwesterly low-level wind shear around 45 knots east of the
front. After the front passes through Saturday morning, low-level
wind shear should subside in the cold air advection regime and
westerly/southwesterly surface winds are expected around 25
knots with gusts upwards of 40 knots.

OUTLOOK...Wind gusts 40 knots or higher are likely on Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory from 10 AM to 8 PM EDT Sunday for OHZ026-034-035-
     042>046-051>056-060>065-070>074-080.
KY...None.
IN...Wind Advisory from 10 AM to 8 PM EDT Sunday for INZ050-058-059-
     066.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell
SHORT TERM...Campbell
LONG TERM...Coniglio
AVIATION...Campbell
Hazardous weather outlook, Mar 28, 3:45 PM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
345 PM EDT Sat Mar 28 2020

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-292000-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Highland-
345 PM EDT Sat Mar 28 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SUNDAY...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio
and West Central Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms this afternoon and this evening may be severe with
damaging winds and large hail the primary severe weather threats.

Additional thunderstorms will then move across the area overnight.
There is the potential for a few of these thunderstorms to be severe
with damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotters are urged to relay any severe weather reports to the
National Weather Service in Wilmington. Spotters activation may be
needed overnight.

INZ073>075-080-KYZ090>100-OHZ077>079-081-082-088-292000-
Ripley-Dearborn-Ohio-Switzerland-Gallatin-Boone-Kenton-Campbell-Owen-
Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-Clermont-
Brown-Adams-Pike-Scioto-
345 PM EDT Sat Mar 28 2020

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are possible this afternoon and this evening.
A strong or severe storm may occur with damaging winds and large
hail are the primary severe weather threats.

Additional thunderstorms will then move across the area overnight.
There is the potential for a few of these thunderstorms to be severe
with damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind gusts around 40 mph are expected on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are urged to relay any severe weather reports to the
National Weather Service in Wilmington. Spotters activation may be
needed overnight.

In the hours before

Local storm report, Mar 28, 4:50 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
450 PM EDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND DMG     3 ESE LONDON            39.87N 83.38W
03/28/2020                   MADISON            OH   PUBLIC

            LARGE BRANCH WAS BLOCKING NORTHBOUND SPRING VALLEY RD
            NEAR MADISON LAKE STATE PARK. IN ADDITION SOME POWER
            LINES WERE KNOCKED DOWN.

&&
Local storm report, Mar 28, 5:03 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
503 PM EDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLOOD            4 SE PATASKALA          39.97N 82.62W
03/28/2020                   LICKING            OH   LAW ENFORCEMENT

            HIGH WATER REPORTED ALONG A PORTION OF REFUGEE RD. TIME
            OF EVENT ESTIMATED.

&&

KC
Local storm report, Mar 28, 5:10 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
510 PM EDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       5 E HARBOR HILLS        39.94N 82.34W
03/28/2020  M1.84 INCH       LICKING            OH   PUBLIC

            DAILY RAINFALL THUS FAR.

&&

KC
Local storm report, Mar 28, 5:13 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
513 PM EDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       1 E MILLERSPORT         39.90N 82.52W
03/28/2020  M1.36 INCH       FAIRFIELD          OH   PUBLIC

&&

KC
Special weather statement, Mar 28, 5:37 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
537 PM EDT Sat Mar 28 2020

OHZ034-035-042-043-051-282215-
Auglaize OH-Darke OH-Shelby OH-Mercer OH-Miami OH-
537 PM EDT Sat Mar 28 2020

...A STRONG THUNDERSTORM WILL AFFECT WESTERN SHELBY...DARKE...
SOUTHWESTERN AUGLAIZE...SOUTHERN MERCER AND NORTHWESTERN MIAMI
COUNTIES UNTIL 615 PM EDT...

At 537 PM EDT, radar indicated a strong thunderstorm over Winchester,
moving east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Piqua, Greenville, St. Marys, Coldwater, New Bremen, Minster,
Versailles, Covington, St. Henry, Newport, Bradford, Union City, Fort
Loramie, Fort Recovery, Ansonia, New Knoxville, Moulton, Webster,
Wayne Lakes and Russia.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4008 8429 4001 8481 4045 8480 4057 8428
TIME...MOT...LOC 2137Z 255DEG 38KT 4020 8500

KC
Local storm report, Mar 28, 5:46 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
546 PM EDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             1 SE NEWARK             40.05N 82.39W
03/28/2020  M0.75 INCH       LICKING            OH   EMERGENCY MNGR

&&

JEG

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 12:34 AM EDTSpecial Weather StatementILNBrown26 min
Mar 28, 3:19 AM EDTSpecial Weather StatementILNDelaware, Union26 min
Mar 28, 1:05 PM EDTSpecial Weather StatementILNPreble25 min
Mar 28, 1:10 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble35 min
Mar 28, 1:22 PM EDTSpecial Weather StatementILNDarke23 min
Mar 28, 1:40 PM EDTSpecial Weather StatementILNClark35 min
Mar 28, 1:46 PM EDTSpecial Weather StatementILNDarke, Shelby29 min
Mar 28, 1:50 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Miami, Montgomery40 min
Mar 28, 1:58 PM EDTSevere Thunderstorm WarningILNClark, Greene, Madison32 min
Mar 28, 2:12 PM EDTSevere Thunderstorm WarningILNFranklin, Madison, Pickaway48 min
Mar 28, 2:16 PM EDTSpecial Weather StatementILNFairfield29 min
Mar 28, 2:27 PM EDTSpecial Weather StatementILNClark18 min
Mar 28, 2:36 PM EDTSpecial Weather StatementILNDarke24 min
Mar 28, 2:39 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking, Pickaway51 min
Mar 28, 2:57 PM EDTSevere Thunderstorm WarningILNFairfield, Licking48 min
Mar 28, 3:05 PM EDTSpecial Weather StatementILNFranklin25 min
Mar 28, 3:09 PM EDTAreal Flood AdvisoryILNFairfield, Franklin, Licking3 hr
Mar 28, 3:29 PM EDTSpecial Weather StatementILNDarke46 min
Mar 28, 3:29 PM EDTWind AdvisoryILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more29 hr
Mar 28, 5:37 PM EDTSpecial Weather StatementILNDarke38 min
Mar 28, 6:26 PM EDTAreal Flood AdvisoryILNAuglaize, Darke, Mercer, Miami, Shelby3 hr
Mar 28, 7:09 PM EDTSpecial Weather StatementILNLogan, Union51 min
Mar 28, 7:15 PM EDTAreal Flood AdvisoryILNChampaign, Logan3 hr
Mar 28, 7:22 PM EDTSevere Thunderstorm WarningILNLogan, Union23 min
Mar 28, 7:49 PM EDTAreal Flood AdvisoryILNDelaware, Union2 hr

Nearby

Flash Flood Warnings in Ohio, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.